Lupus-like Syndrome- what happens if you continue with the meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lisa430
Regular Member


Date Joined May 2007
Total Posts : 148
   Posted 9/22/2007 12:27 PM (GMT -7)   
I did the 3 loading doses of Remicade and it really helped and then developed Lupus-like Syndrome, so my doctor had me switch over to Humira starting at the point at which I would have received my next Remicade infusion. Within 2 weeks of the last Remicade infusion, the lupus-like syndrome symptoms (rash on my face and joint pain) went away. I just took my first Humira loading dose Thursday and I had some joint pain on Friday and got a mild rash on my face. The joint pain is better today but the rash is still there. I am wondering if the chances of this develooping into Lupus-like Syndrome will decrease because the next dose is only 2 shots and then only 1 for maintenance. I also was wondering if anyone developed lupus-like syndrome but stayed on the medication (eiher Humira or Remicade) because it helped the CD so much and the joint pain and rash were tolerable. Is there any danger of the lupus-like syndrome developing into something worse?

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 9/22/2007 1:13 PM (GMT -7)   
I was told by my specialist that once you have reactions like that (mine was to the Remicade and it is considered serum sickness), the possibility of having a serious reaction (ie: anaphylactic shock) gets higher. I was also told that switching to Humira may not be the answer because I could have the same reaction. I didn't switch, mostly because of the price but also because I was scared.
Judy
49 years old, CD since I was a child.    
Six resection surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 


gogogirl
Regular Member


Date Joined Mar 2007
Total Posts : 69
   Posted 9/22/2007 1:30 PM (GMT -7)   
HI LISA, I had the same problem with remicade, and was told that it happens more often when the medication is started and stopped. I can not remember the amount of time i was on and off remicade- because it was years ago. I started on humira with hopes that this was the miracle medicine for me. After 4 months on it i developed shingles and took a break rom it for 13 weeks. I now believe i am experiencing the lupus like reaction- also known as serum sickness. I had been on it weekly, and thought that i must have felt better after the injection. I think i actually have been getting progressivly worse. My problems have always been in my belly-but never the whole body ache, or my fingers feeling like sausages. I just had the blood work done to see if i have built up antibodies to humira. I will be curious to see if your doctor will do this test, or just stop the meds. Along with wondering what we will take instead if the humira. What other meds. are you on for your cd?

Lisa430
Regular Member


Date Joined May 2007
Total Posts : 148
   Posted 9/22/2007 6:29 PM (GMT -7)   
I had not stopped and started but just done the 3 loading doses- this happened after the third dose. I had asked my doctor about serum sickness and he said that that was usually a reaction to the mouse protein and the lupus-like syndrome was a different reaction. He said, usually with serum sickness, you run fever and have more severe joint pain than I was describing. The joint pain is almost gone today and was no where as bad as it had been after the Remicade. I just have the rash on my face, which can be one of the side effects of the Humira. It does not seem to be as bad and does not itch like it did when i reacted to the Remicade. I am hopeful that I can continue on this stuff, because if not, I don't know what's left. I am on Colazal (have been for years) and finally just tapered off of 9 months of pred. (I had tried 6-MP earlier in the flare and could not tolerate it or Immuran). I will ask about the test if the symptoms do not go away. Thanks for writing.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:21 AM (GMT -7)
There are a total of 2,733,452 posts in 301,123 threads.
View Active Threads


Who's Online
This forum has 151260 registered members. Please welcome our newest member, TiredOfIssues.
286 Guest(s), 8 Registered Member(s) are currently online.  Details
Hol1979, tickbite666, Bucko, dolly23, w0hll, pmm73, rockyfords, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer